| Catalog Number |
1816MSK |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Component Misassembled (4004)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/28/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for mission disposable core biopsy instrument kit which are product catalog/lot number specific.Reportedly the mission disposable core biopsy instrument kit may have a mismatch between the coaxial and the needle in the kit devices.Device incompatibility due to the external diameter of the biopsy instrument being larger than the internal diameter of the coaxial needle is most likely to result in no patient involvement or a clinically insignificant procedural delay.If the coaxial needle has been deployed, an additional device would be required.If a compatible device is not immediately available, the procedure may need to be repeated, resulting in minor injury from a new needle puncture and care may be prolonged.If efforts are made to use the device despite incompatibility, unusual adverse events such as needle tip breakage may occur.To date there have been no adverse events worldwide reported related to this issue.As result of the field action, this event is being reported as a malfunction reportable event.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 11/2025).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during a ct guided lung biopsy through normal density tissue, the coaxial needle was allegedly not compatible with the biopsy needle.The procedure was completed using another device.There was no reported patient injury.
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for mission disposable core biopsy instrument kit which are product catalog/lot number specific.Reportedly the mission disposable core biopsy instrument kit may have a mismatch between the coaxial and the needle in the kit devices.Device incompatibility due to the external diameter of the biopsy instrument being larger than the internal diameter of the coaxial needle is most likely to result in no patient involvement or a clinically insignificant procedural delay.If the coaxial needle has been deployed, an additional device would be required.If a compatible device is not immediately available, the procedure may need to be repeated, resulting in minor injury from a new needle puncture and care may be prolonged.If efforts are made to use the device despite incompatibility, unusual adverse events such as needle tip breakage may occur.To date there have been no adverse events worldwide reported related to this issue.As result of the field action, this event is being reported as a malfunction reportable event.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: received one mission disposable core biopsy instrument for evaluation.During visual evaluation, the device appeared to have residue throughout and the device was returned in initial configuration with the cannula at the 00mm position.There were no visual anomalies noted on the device.Upon functional testing, an attempt to insert the mission needle into the coaxial was performed but was unsuccessful.Upon dimensional testing - the outer diameter of the mission instrument and the inner diameter of the compatible coaxial measurements were measured.It was noted that, the outer diameter of the mission instrument measurement was within the acceptable range but the inner diameter of the compatible coaxial measurement was not within acceptable range.One electronic photo was provided and reviewed.The photo shows the product label with product information that matches what was reported in trackwise and one mission instrument and compatible coaxial was shown.Based on the photo review, the reported failure cannot be confirmed.Therefore, the investigation is confirmed for the identified component misassembled as the received sample had incorrectly sized coaxial needle.Also, the investigation is confirmed for the reported device-device incompatibility as the mission device did not fit into the compatible coaxial.A definitive root cause for the alleged device-device incompatibility and the identified component misassembled issue could be determined as the manufacturing issue.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 11/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during a ct guided lung biopsy procedure through normal density tissue, the coaxial needle was allegedly not compatible with the biopsy needle.The procedure was completed using another device.There was no reported patient injury.